The Wrong Way to Withdraw from Paxil

“Now that I know all these weird thoughts aren’t me…just the Paxil.”

 

I was prescribed Paxil by a walk in clinic Dr. During the first week nothing seemed real and I wasn’t able to express my emotions. Everything was calm and ethereal. I was going through a very hard time with my boyfriend and breaking up. By the 3rd week, I was in a level fog, unable to get too upset or too happy. All I wanted to do was sit down and read or sleep. I didn’t want to take a shower or get out of bed. I’m normally a very motivated person but I just didn’t care anymore. I couldn’t follow conversations and didn’t really want people to talk around me, I just wanted to sit quietly.

It’s now been one month and I am trying to wean myself off Paxil. I was on 50 mg a day, which I am now understanding is a high dose. I was also taking Klonopin at night. I started skipping my Paxil every other day, and then chopped a few in half. I have terrible headaches, where I literally have to hold my head in hands, it feels like it will rip open. Every time I cough or move my head it hurts and spins. I have had diarrhea for 2 days now. I sweat constantly and my body hurts like when you have the flu. My fingers and toes have tingles and dead spots. I went to my boyfriends the other night and told him I was going to just end it all and kill myself. I honestly felt like it was the right logical answer. I have all these feelings of despair.

I cant seem to think straight. I finally began writing in my diary trying to tell myself it was just the Paxil. I found several websites addressing these problems with Paxil and I feel better. I am 27 years old, and I don’t want to end up a cliche. I am going to keep weaning myself off this drug and begin exercising and eating healthy, to get it out of my system. Now that I know all these weird thoughts aren’t me…just the Paxil. I am going to be brave and make it through.

NOTE FROM DR. TRACY: This is why this is the wrong way to come off these drugs! The roller coaster effect in one’s mood swings of taking the drug every other day is horrendous! It is so important to know to wean VERY gradually off these medications and once again I would recommend my hour and a half long tape detailing how to do this without these horrible reactions. (800-280-0730)

7/16/2001

This is Survivor Story number 26.
Total number of stories in current database is 34

237 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply